Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Oct 19, 2016, 7:23 PM CDT for Okfuskee County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2016, 7:23 PM CDT (00:23 UTC)
- Expired
- Oct 19, 2016, 8:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 71 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2171 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.2
The text
As transmitted.
839
WWUS84 KTSA 200023
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
723 PM CDT WED OCT 19 2016
OKZ065-200100-
OKFUSKEE OK-
723 PM CDT WED OCT 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OKFUSKEE COUNTY UNTIL 800
PM CDT...
AT 723 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF PADEN...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
OKEMAH... BOLEY...
PADEN... CASTLE...
MASON...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 212 AND
223.
LAT...LON 3555 9662 3560 9624 3535 9623 3538 9644
3546 9644 3546 9647 3543 9650 3543 9652
3546 9654 3544 9657 3543 9656 3542 9656
3541 9654 3539 9654 3541 9658 3540 9660
3540 9662
TIME...MOT...LOC 0023Z 268DEG 25KT 3546 9661
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 19, 6:50 PM CDT, 33 minutes earlier.
Area forecast discussion, Oct 19, 6:50 PM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 650 PM CDT Wed Oct 19 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Cold front with scattered showers and thunderstorms will continue to make its way through Eastern Oklahoma and Northwest Arkansas this evening and into the overnight hours. Periods of MVFR conditions may be possible within the convection. Behind the frontal passage...northerly winds will be common along with a period of possible IFR/MVFR conditions. The greater potential for the IFR/MVFR conditions look to be across Southeast Oklahoma into Northwest Arkansas late tonight into Thursday morning. During the day Thursday...conditions lift back to VFR over Northwest Arkansas and Southeast Oklahoma while mostly clear to partly cloudy skies are forecast for Northeast Oklahoma. && .PREV DISCUSSION... /Issued 306 PM CDT Wed Oct 19 2016/ DISCUSSION... Latest surface analysis shows front has moved north from earlier today...generally now located along the I-44 corridor. Much of our forecast area has surface dewpoints in the 60s...resulting in a narrow zone of instability. It appears that surface convergence is increasing as of mid-afternoon looking at radar and satellite imagery. As of yet...the convergence hasn't been strong enough to form sustained updrafts. Better forcing for ascent should be arriving later this afternoon and evening per water vapor imagery. We are expecting to see increased coverage of showers/thunderstorms develop after 21z and especially after 20/00z. The front will slowly sag southeast tonight with the highest chance for storms ahead of the boundary. There will be a chance for severe storms given the stronger wind and instability fields. After this system passes us overnight...cooler temperatures are in store for Thursday and Friday...closer to seasonal normals. Should be a good night for radiational cooling on Friday morning as ridge axis passes to our north and winds drop off. Long wave trough axis will shift into the OH valley by Friday/Saturday...while ridge builds in its wake. Extended guidance and progs suggest high temperatures will climb right back into the low to mid 80s by the Sunday to Tuesday time frame. CORFIDI && .PRELIMINARY POINT TEMPS/POPS... TUL 52 70 43 70 / 30 10 0 0 FSM 63 72 46 71 / 60 10 0 0 MLC 58 71 43 71 / 70 10 0 0 BVO 49 67 37 69 / 10 10 0 0 FYV 50 65 37 66 / 70 10 0 0 BYV 52 64 41 64 / 70 10 0 0 MKO 55 70 43 69 / 70 10 0 0 MIO 51 67 40 67 / 50 10 0 0 F10 54 70 42 70 / 60 10 0 0 HHW 60 73 47 73 / 60 20 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...20
Hazardous weather outlook, Oct 19, 12:39 PM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1239 PM CDT WED OCT 19 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-201015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1239 PM CDT WED OCT 19 2016
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...FAR NORTHWEST ARKANSAS INTO PARTS OF NORTHEAST AND EAST
CENTRAL OKLAHOMA.
ONSET...MID AFTERNOON.
HEAVY RAIN AND FLASH FLOOD.
RISK...LIMITED.
AREA...FAR NORTHWEST ARKANSAS INTO PARTS OF NORTHEAST AND EAST
CENTRAL OKLAHOMA.
ONSET...MID AFTERNOON.
DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE MID TO LATE
AFTERNOON HOURS AND INTO THE EVENING...ALONG AND SOUTH OF A FRONT
STRETCHING ACROSS NORTHEAST OKLAHOMA EARLY THIS AFTERNOON.
INSTABILITY AND WIND SHEAR WILL SUPPORT A FEW SEVERE
THUNDERSTORMS...PRIMARILY ACROSS FAR NORTHWEST ARKANSAS...AS WELL
AS A SMALL PART OF FAR NORTHEAST OKLAHOMA AND EAST CENTRAL
OKLAHOMA. HAIL TO THE SIZE OF PING PONG BALLS AND DAMAGING WINDS
TO 65 MPH WILL BE THE PRIMARY SEVERE WEATHER THREATS. LOCALLY
HEAVY RAIN MAY ALSO OCCUR...WHICH COULD LEAD TO PONDING OF WATER
IN LOCATIONS SUSCEPTIBLE TO FLOODING.
THE FRONT AND ASSOCIATED THUNDERSTORMS WILL PUSH SOUTHWARD
THROUGH THE OVERNIGHT HOURS AS AN UPPER LEVEL DISTURBANCE
APPROACHES THE REGION. STORMS ARE LIKELY TO DIMINISH IN INTENSITY
AFTER MID TO LATE EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...HIGH WIND POTENTIAL.
FRIDAY THROUGH TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
DRIER AND COOLER WEATHER WILL PREVAIL THURSDAY INTO FRIDAY...WITH
A WARMING TREND GOING INTO THE WEEKEND.
WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Oct 19, 6:40 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
640 PM CDT WED OCT 19 2016
OKZ068-200030-
CHEROKEE OK-
640 PM CDT WED OCT 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEROKEE COUNTY UNTIL
730 PM CDT...
AT 640 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
HULBERT...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
TAHLEQUAH... HULBERT...
SCRAPER... ELDON...
PEGGS... LOST CITY...
LAT...LON 3590 9480 3593 9519 3607 9520 3607 9512
3610 9512 3616 9480
TIME...MOT...LOC 2340Z 266DEG 26KT 3601 9515Local storm report, Oct 19, 6:50 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
650 PM CDT WED OCT 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL PEGGS 36.08N 95.10W
10/19/2016 E0.25 INCH CHEROKEE OK PUBLIC
&&
AEJSpecial weather statement, Oct 19, 6:50 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
650 PM CDT WED OCT 19 2016
ARZ001-200030-
BENTON AR-
650 PM CDT WED OCT 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON COUNTY UNTIL
730 PM CDT...
AT 650 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
GENTRY...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BENTONVILLE... GENTRY...
CAVE SPRINGS... DECATUR...
HIGHFILL... SPRINGTOWN...
HIWASSE... CENTERTON...
VAUGHN... CHEROKEE CITY...
FAIRMOUNT... HEALING SPRINGS...
ROCKY COMFORT...
LAT...LON 3646 9429 3621 9422 3622 9433 3621 9433
3621 9457 3629 9459 3630 9458 3630 9459
3635 9459
TIME...MOT...LOC 2350Z 256DEG 21KT 3627 9459Special weather statement, Oct 19, 7:07 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
707 PM CDT WED OCT 19 2016
ARZ001-010-OKZ069-200100-
WASHINGTON AR-BENTON AR-ADAIR OK-
707 PM CDT WED OCT 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...
NORTHWESTERN WASHINGTON AND NORTHEASTERN ADAIR COUNTIES UNTIL 800 PM
CDT...
AT 707 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
WATTS...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SILOAM SPRINGS... WEST SILOAM SPRINGS...
WATTS... CINCINNATI...
SAVOY... BALLARD...
WEDINGTON... LAKE FRANCIS...
LAT...LON 3602 9431 3604 9469 3616 9470 3616 9456
3618 9457 3621 9434
TIME...MOT...LOC 0007Z 257DEG 24KT 3608 9468Special weather statement, Oct 19, 7:21 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT WED OCT 19 2016
ARZ001-200100-
BENTON AR-
721 PM CDT WED OCT 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON COUNTY UNTIL
800 PM CDT...
AT 721 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CAVE
SPRINGS... MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SPRINGDALE... ROGERS...
BENTONVILLE... LOWELL...
BETHEL HEIGHTS... CAVE SPRINGS...
HIGHFILL... WAR EAGLE...
HOBBS STATE PARK... CENTERTON...
AVOCA... LARUE...
BLAND... WALNUT HILL...
HEALING SPRINGS... VAUGHN...
MONTE NE... BEAVER LAKE...
LOOKOUT... ROCKY COMFORT...
THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 75 AND 84...AND
BETWEEN MILE MARKERS 86 AND 87.
LAT...LON 3623 9387 3624 9401 3622 9401 3621 9428
3622 9431 3633 9432 3648 9387 3639 9387
3639 9388 3638 9389 3637 9388 3637 9387
3634 9387 3634 9386
TIME...MOT...LOC 0021Z 257DEG 28KT 3628 9428Special weather statement, Oct 19, 7:23 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
723 PM CDT WED OCT 19 2016
OKZ065-200100-
OKFUSKEE OK-
723 PM CDT WED OCT 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OKFUSKEE COUNTY UNTIL 800
PM CDT...
AT 723 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF PADEN...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
OKEMAH... BOLEY...
PADEN... CASTLE...
MASON...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 212 AND
223.
LAT...LON 3555 9662 3560 9624 3535 9623 3538 9644
3546 9644 3546 9647 3543 9650 3543 9652
3546 9654 3544 9657 3543 9656 3542 9656
3541 9654 3539 9654 3541 9658 3540 9660
3540 9662
TIME...MOT...LOC 0023Z 268DEG 25KT 3546 9661The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 7:07 PM CDT | Special Weather Statement | TSA | Adair | 53 min |
| Oct 19, 9:58 PM CDT | Special Weather Statement | TSA | Pittsburg | 47 min |
| Oct 19, 10:43 PM CDT | Special Weather Statement | TSA | Delaware | 32 min |
| Oct 19, 11:10 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 24 min |
| Oct 19, 7:21 PM CDT | Special Weather Statement | TSA | Benton | 39 min |
| Oct 19, 11:33 PM CDT | Special Weather Statement | TSA | Washington | 27 min |
| Oct 19, 11:58 PM CDT | Special Weather Statement | TSA | Benton | 32 min |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.